Alert archive / North Carolina / Wind Advisories in 2015
Wind Advisory 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Feb 2, 2015, 4:14 AM EST. It took effect at Feb 2, 2015, 12:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2015, 4:14 AM EST (09:14 UTC)
- In effect from
- Feb 2, 2015, 12:00 PM EST
- Expired
- Feb 3, 2015, 12:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
576 WWUS72 KMHX 020914 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 414 AM EST MON FEB 2 2015 ...GUSTY WINDS ON THE OUTER BANKS TODAY... .GUSTY SOUTHWEST WINDS AHEAD OF A COLD FRONT WILL BECOME NORTHWEST THIS AFTERNOON BEFORE SUBSIDING LATER THIS EVENING AND TONIGHT. NCZ103-104-030000- /O.NEW.KMHX.WI.Y.0003.150202T1700Z-150203T0000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 414 AM EST MON FEB 2 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * TIMING...FROM MIDDAY INTO EARLY THIS EVENING. * IMPACTS...A FEW TREES OR LIMBS COULD BE DOWNED BY THE WINDS...CAUSING ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 11
2 follow-up statements
080 WWUS72 KMHX 021537 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1037 AM EST MON FEB 2 2015 ...GUSTY WINDS ON THE OUTER BANKS TODAY... .GUSTY SOUTHWEST WINDS AHEAD OF A COLD FRONT WILL BECOME NORTHWEST THIS AFTERNOON BEFORE SUBSIDING LATER THIS EVENING AND TONIGHT. NCZ103-104-030000- /O.CON.KMHX.WI.Y.0003.150202T1700Z-150203T0000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1037 AM EST MON FEB 2 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. * TIMING...FROM MIDDAY INTO EARLY THIS EVENING. * IMPACTS...A FEW TREES OR LIMBS COULD BE DOWNED BY THE WINDS... CAUSING ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
183 WWUS72 KMHX 022103 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 403 PM EST MON FEB 2 2015 ...GUSTY WINDS ON THE OUTER BANKS TODAY... .GUSTY NORTHWEST WINDS WILL PERSIST THIS EVENING AND OVERNIGHT. NCZ103-104-030500- /O.EXT.KMHX.WI.Y.0003.000000T0000Z-150203T0500Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 403 PM EST MON FEB 2 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...FROM THIS EVENING THROUGH THE OVERNIGHT. * IMPACTS...A FEW TREES OR LIMBS COULD BE DOWNED BY THE WINDS... CAUSING ISOLATED POWER OUTAGES. HANDLING OF HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES ESPECIALLY ON AREA BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Feb 2, 4:04 AM EST, 10 minutes earlier.
Area forecast discussion, Feb 2, 4:04 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
404 AM EST MON FEB 2 2015
.SYNOPSIS...
A COLD FRONT WILL MOVE OFFSHORE THIS AFTERNOON. COOL HIGH PRESSURE
WILL BUILD IN FROM THE WEST TUESDAY AND MOVE OFFSHORE TUESDAY NIGHT.
ANOTHER COLD FRONT WILL CROSS THE AREA WEDNESDAY NIGHT. LOW PRESSURE
WILL DEVELOP ON THE FRONT OFFSHORE OF THE COAST THURSDAY AND MOVE AWAY
THE REGION FRIDAY. HIGH PRESSURE WILL RE-BUILD OVER THE REGION NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 355 AM MONDAY...WIDESPREAD LIGHT TO MODERATE RAIN CONTINUES
ACROSS MUCH OF THE CWA...WITH THE HEAVIEST RAIN NEAR THE COAST AND
OVER THE PAMLICO SOUND. COLD FRONT CURRENTLY WORKING THROUGH THE
TENNESSEE VALLEY SHOULD ARRIVE AROUND MIDDAY AND MOVE OFFSHORE BY
EARLY AFTERNOON...ENDING THE BULK OF THE PRECIPITATION AS THE
UPPER LEVELS GRADUALLY DRY THROUGH 00Z OR SO. HAVE LIKELY TO
CATEGORICAL POPS THROUGH ABOUT NOON...THEN GRADUALLY TAPERING EAST
TO WEST WITH ALL THREAT OF PRECIPITATION ENDED BY 00Z AND SKIES
CLEARING RAPIDLY AS DEEP DRY AIR MIXES TO THE SURFACE. GUSTY WINDS
BOTH AHEAD AND BEHIND THE COLD FRONT MAY GUST TO 35 MPH ON THE
OUTER BANKS AND WILL ISSUE A WIND ADVISORY FROM 17Z TO 00Z FOR
THAT AREA. DESPITE CLOUDS...WARM ADVECTION HAS ALLOWED TEMPS TO
RISE OVERNIGHT AND TEMPS WILL CONTINUE TO RISE TO AROUND 60 OVER A
GOOD PORTION OF THE AREA TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
AS OF 4 PM MONDAY...HIGH PRESSURE WILL BUILD IN BEHIND THE COLD
FRONT TONIGHT WITH TEMPERATURES DROPPING INTO THE MID/UPPER 20S
OVER MOST LAND AREAS TO RIGHT AROUND FREEZING ON THE OUTER BANKS.
WINDS SHOULD SUBSIDE TOWARD MORNING...BUT THE REMAINING BREEZE
WILL PUSH APPARENT TEMPERATURE VALUES INTO THE TEENS EARLY TUESDAY
MORNING UNDER GENERALLY CLEAR SKIES.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
AS OF 3 AM MON...THE EXTENDED PERIOD BEGINS DRY AS A SURFACE
RIDGE PASSES THROUGH THE REGION TUESDAY AND MOVES OFF THE COAST
WEDNESDAY. AN UPPER LEVEL DISTURBANCE OVER THE NORTHERN PLAINS
WILL MOVE SOUTHEAST WEDNESDAY NIGHT AND THURSDAY WILL COMBINE WITH
A SOUTHERN STREAM DISTURBANCE MOVING ACROSS THE NORTHERN GULF TO
INDUCE LOW PRESSURE IN THE GULF OF MEXICO. THE LOW WILL PASS BY
THE SOUTHEAST COAST AT THAT TIME BUT FORECAST TEMPS AND
THICKNESSES INDICATE PRECIP WILL BE ALL RAIN. THE SYSTEM QUICKLY
MOVES OFF TO THE NORTHEAST THURSDAY NIGHT WITH SURFACE HIGH
PRESSURE BUILDING IN FOR FRIDAY AND SATURDAY. THE HIGH SHIFTS OFF
THE COAST ON SUNDAY WITH THE NEXT SYSTEM ARRIVING ON MONDAY WITH A
CHANCE OF RAIN.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH 06Z TUESDAY/...
AS OF 1240 AM MONDAY...DESPITE SOME LIGHT RAIN...CEILINGS REMAIN
IN THE VFR CATEGORY AT THE TAF SITES CURRENTLY. AS RAIN BECOMES
STEADIER AND CEILINGS LOWER AHEAD OF THE COLD FRONT...STILL EXPECT
ABOUT A 6 HOUR PERIOD OF MVFR CEILINGS FROM ABOUT 12Z-18Z AS THE
HEAVIEST RAINS FALL. UPPER DRYING COMMENCES AROUND 18Z THROUGH THE
EVENING AS SKIES CLEAR BY LATE EVENING. GUSTY SW WINDS WILL
CONTINUE INTO AFTERNOON WITH WIND GUSTS 20-30KT...THIS COULD
RESULT IN CROSSWIND IMPACTS AT EWN. THE COLD FRONT WILL MOVE
THROUGH THE TERMINALS MONDAY AFTERNOON...WITH GUSTY WINDS BECOMING
W/NW.
LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 3 AM MON...VFR/SKC TUE THROUGH WED WITH WINDS LESS THAN 10
KNOTS...FROM THE NORTHWEST TUESDAY AND SOUTHWEST WEDNESDAY. NEXT
CHANCE FOR RAIN AND LOWER CIGS/VSBYS THURSDAY AS LOW PRESSURE
PASSES BY OFFSHORE. GUSTY NORTH WINDS AS WELL AT 15-25 KNOTS.
SKC/DRY WEATHER ON FRIDAY WITH HIGH PRESSURE ACROSS THE REGION AND
WINDS NORTHEAST 10-15 KNOTS.
&&
.MARINE...
SHORT TERM /THROUGH MONDAY/...
AS OF 4 AM MONDAY...NO CHANGES TO CURRENT HEADLINES EXCEPT TO
EXTEND THE SMALL CRAFT ADVISORY FOR THE ALBEMARLE SOUND FOR A
COUPLE OF HOURS LATE TONIGHT. GUSTY S/SW WINDS SHOULD INCREASE
THIS MORNING AS GRADIENT TIGHTENS AHEAD OF STRONG COLD FRONT AND
GALE CONDITIONS ARE EXPECTED ON THE COASTAL WATERS. CONDITIONS MAY
BE A BIT MORE MARGINAL ON THE PAMLICO SOUND...BUT WILL KEEP GALES
UP THERE AS WELL. SMALL CRAFT ADVISORIES CONTINUE ON THE REMAINING
WATERS INTO LATE TONIGHT. THE COOL HIGH PRESSURE BUILDS IN VERY
QUICKLY BEHIND THE FRONT...AND WINDS WILL DROP OFF FAIRLY QUICKLY.
PER LOCAL SWAN MODEL...SEAS WILL REMAIN ELEVATED ON THE COASTAL
WATERS INTO TUESDAY.
LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 3 AM MON...CONDITIONS WILL BE IMPROVING TUESDAY AS HIGH
PRESSURE BUILDS IN FROM THE WEST. THE PRESSURE GRADIENT LOOSENS
QUICKLY SO WINDS/SEAS WILL DIMINISH RAPIDLY. THE HIGH WILL BE
CENTERED OVER THE AREA TUESDAY NIGHT THEN SHIFTS OFFSHORE
WEDNESDAY WITH LIGHT WINDS AND SEAS. CONDITIONS BEGIN TO WORSEN
WEDNESDAY NIGHT AND THURSDAY AS LOW PRESSURE PASSES BY OFFSHORE.
STRONG NORTH FLOW THURSDAY WITH SMALL CRAFT CONDITIONS FORECAST
FOR ALL WATERS THURSDAY INCLUDING SOUNDS AND RIVERS...WITH GALE
CONDITIONS POSSIBLE IN THE OREGON INLET TO OCRACOKE WATERS BUT
HAVE CAPPED WINDS AT 30 KNOTS FOR NOW. THE LOW MOVES QUICKLY OFF
TO THE NORTHEAST THURSDAY NIGHT AND HIGH PRESSURE BUILDS IN FROM
THE WEST FRIDAY. ONCE AGAIN THE PRESSURE GRADIENT LOOSENS QUICKLY
WITH WINDS AND SEAS DECREASING RAPIDLY AS A RESULT.
&&
.TIDES/COASTAL FLOODING...
AS OF 4 AM MON...STRONG SSW WINDS WILL CONTINUE TODAY WITH WINDS
BECOMING NW LATER IN THE AFTERNOON. MINOR WATER LEVEL RISES WILL
BE POSSIBLE FOR SOUNDSIDE AREAS ADJACENT TO THE PAMLICO
SOUND...MAINLY BEHIND THE FRONT LATE TODAY. MINOR LOW WATER WILL
ALSO BE POSSIBLE THIS AFTERNOON AND TONIGHT OVER THE WESTERN
PAMLICO SOUND AND RIVERS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM NOON TODAY TO 7 PM EST THIS EVENING FOR
NCZ103-104.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR AMZ136-
137.
GALE WARNING UNTIL 10 PM EST THIS EVENING FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 3 AM EST TUESDAY FOR AMZ130-131.
GALE WARNING UNTIL 1 AM EST TUESDAY FOR AMZ152-154-156-158.
GALE WARNING FROM 3 PM THIS AFTERNOON TO 1 AM EST TUESDAY FOR
AMZ150.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...HSA
AVIATION...CTC/HSA
MARINE...CTC/HSA
TIDES/COASTAL FLOODING...Hazardous weather outlook, Feb 1, 3:14 PM EST, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 314 PM EST SUN FEB 1 2015 NCZ029-044>047-079>081-090>095-098-103-104-022015- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 314 PM EST SUN FEB 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT WILL APPROACH THE REGION TONIGHT. SOUTH TO SOUTHWEST WINDS WILL INCREASE QUICKLY OVERNIGHT WITH GUSTS 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION MONDAY. SOUTHWEST WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED AHEAD OF THE FRONT BECOMING WEST TO NORTHWEST BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in North Carolina, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.